Alert archive / California / Hazardous Seas Warnings in 2014
Hazardous Seas Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 15, 2014, 10:01 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 10:01 PM PST (06:01 UTC)
- Expired
- Feb 16, 2014, 3:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
939 WHUS76 KEKA 160601 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1001 PM PST SAT FEB 15 2014 PZZ450-470-475-161415- /O.NEW.KEKA.SE.W.0003.140216T0601Z-140216T1100Z/ /O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1001 PM PST SAT FEB 15 2014 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. * WINDS...W WINDS 10 TO 15 KT OVERNIGHT INTO SUNDAY MORNING. * WAVES...W 10 TO 13 FT AROUND 10 SECONDS...AND STEEP SOUTHERLY WAVES SUBSIDING OVERNIGHT. WESTERLY SWELL WILL BUILD SEAS TO 14 TO 15 FT AT 13 SECONDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-161415- /O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1001 PM PST SAT FEB 15 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. * WINDS...NW 5 TO 10 KT OVERNIGHT. * WAVES...W 12 TO 13 FT AT 13 SECONDS OVERNIGHT. SUNDAY...W 14 FT AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
662 WHUS76 KEKA 161104 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 AM PST SUN FEB 16 2014 PZZ450-470-475-161915- /O.EXP.KEKA.SE.W.0003.000000T0000Z-140216T1100Z/ /O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 304 AM PST SUN FEB 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... THE HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. * WINDS...S 15 TO 25 KT IN THE NORTHERN PORTION THROUGH TUESDAY. * WAVES...WESTERLY SWELL WILL BUILD SEAS TO 12 TO 15 FT AT 13 SECONDS...HIGHEST SUNDAY THROUGH MONDAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-161915- /O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T0200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 304 AM PST SUN FEB 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY. * WAVES...W 11 TO 14 FT AT 13 SECONDS...HIGHEST SUNDAY THROUGH MONDAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 15, 3:15 PM PST, 6 hours 46 minutes earlier.
Area forecast discussion, Feb 15, 3:15 PM PST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 315 PM PST SAT FEB 15 2014 .SYNOPSIS...THERE WILL BE A BRIEF BREAK IN THE WEATHER ON SUNDAY WITH A RETURN TO MOVE ACTIVE AND COLDER WEATHER NEXT WEEK. && .SHORT TERM (TONIGHT THROUGH SUNDAY)...RAIN AND WINDS ASSOCIATED WITH AN APPROACHING SHORTWAVE AND ASSOCIATED COLD FRONT WERE PRETTY MUCH AS FORECAST TODAY...ALTHOUGH THE RAIN ARRIVED SLIGHTLY LATER THAN ORIGINALLY THOUGHT. HI-RES RAPID REFRESH MODELS SEEMED TO HANDLE THE ARRIVAL OF THE RAIN THE BEST. SOME RAIN SHADOWING HAS OCCURRED AROUND HUMBOLDT BAY AS THE STRONG SOUTHERLY WINDS HAVE DOWNSLOPED OFF OF THE COASTAL MOUNTAINS. WINDS AS OF 21Z WERE OUT OF THE SOUTH SUSTAINED AROUND 15 TO 25 KT NEAR HUMBOLDT BAY...TO 25 TO 35 KT NEAR CRESCENT CITY WITH GUSTS OF 30 TO 40 KTS. PLACES ACROSS THE COASTAL MOUNTAINS LIKE COOSKIE MTN AND KNEELAND WERE GUSTING TO 40 TO 50 KT REGULARLY. WILL NOT CHANGE THE END TIME OF THE WIND ADVISORY FOR THE REDWOOD COAST AND NORTH COAST INTERIOR...AS MODELS SHOW THE WINDS DROPPING OFF FAIRLY QUICKLY THIS EVENING WITH THE FRONTAL PASSAGE...AND HAVE BEEN HANDLING THE WINDS GOOD THUS FAR. GOING INTO THE OVERNIGHT...THE NEGATIVELY-TILTED SHORTWAVE WILL MOVE INLAND...WITH PERIODS OF RAIN TRANSITIONING TO SHOWERS. EXPECT RAINFALL TOTALS FROM TODAY THROUGH THE OVERNIGHT TO RANGE FROM 1 TO 3 INCHES IN DEL NORTE COUNTY TO 0.5 TO 1 INCH FURTHER INLAND AND SOUTH. COOLER AND DRIER AIR WILL MOVE IN BEHIND THE SHORTWAVE. AT THIS TIME...HAVE LEFT THUNDER OUT OF THE FORECAST AS BEST INSTABILITY LOOKS TO REMAIN NORTH OF THE AREA. HOWEVER...AN ISOLATED THUNDERSTORM ACROSS THE FAR NORTHERN WATERS IS POSSIBLE THIS EVENING INTO TONIGHT. ALSO...SOME OF THE HEAVIEST SHOWERS COULD CONTAIN SOME SMALL HAIL. SNOW LEVELS WILL FALL OVERNIGHT TO NEAR 3000 FT...AND A COUPLE INCHES OF LOCALIZED SNOW ACCUMULATIONS ABOVE 4000 FT ARE POSSIBLE. SHORTWAVE RIDGING WILL BUILD IN ON SUNDAY BRINGING A MOSTLY DRY DAY TO NORTHWEST CALIFORNIA. BUT...THIS WILL BE SHORT LIVED AS MORE UNSETTLED WEATHER RETURNS FOR THE REST OF THE WEEK. STP && .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...FLOW BECOMES ZONAL THROUGH MIDDLE OF NEXT WEEK WITH A SERIES OF TROUGHS MOVING THROUGH. THE NEXT TROUGH IS MONDAY WITH PRECIPITATION GENERALLY FROM NORTHERN MENDO COUNTY AND FURTHER NORTH AND HIGHEST AMOUNTS OF PRECIPITATION IN DEL NORTE COUNTY ABOUT 0.75 INCHES. THE NEXT STRONGER SYSTEM IS TUESDAY AFTERNOON INTO TUESDAY NIGHT WITH THE HEAVIEST RAIN IN THE AFTERNOON AND EVENING. THE AMOUNTS WILL AGAIN BE IN THE DEL NORTE COUNTY IN THE 1-2 INCH RANGE WITH ABOUT A QUARTER INCH IN SOUTHERN MENDO AND EASTERN TRINITY COUNTY. COLDER AIR STARTS FILTERING IN BEHIND THE FRONT ON WEDNESDAY WITH SNOW LEVELS FALLING TO ABOUT 2500 FEET BUT BY THEN THE PRECIPITATION WILL HAVE DROPPED OFF. A RIDGE STARTS TO BUILD WELL OFF THE COAST WITH A COOLER NORTHWEST FLOW FOR THE LATER HALF OF THE WEEK. YET ANOTHER WEAK SYSTEM IS EXPECTED ABOUT THUR BUT AGAIN ONLY THE NORTHERN PORTIONS WOULD BE THE FAVORED AREAS FOR LIGHT PRECIPITATION WITH THE SNOW LEVELS AROUND 3K FEET. GOOD NEWS/BAD NEWS BY NEXT WEEKEND AS THE RIDGE STARTS TO MOVE TOWARDS THE COAST. CONFIDENCE TOOLS SHOW THIS TO BE A HIGHLY PREDICTABLE PATTERN BUT STILL LESS THAN 50 PERCENT PROBABILITY OF OCCURANCE GIVEN THIS IS FOR NEXT WEEKEND. GOOD NEWS FOR THOSE IN THE NORTH WITH IT DRYING OUT BUT BAD NEWS IN THE SOUTH FOR THOSE WHO COULD USE PRECIPITATION. CONTINUED TREND OF LOWERING POPS WITH ONLY SLIGHT CHANCE OF PCPN MAINLY IN DEL NORTE COUNTY. ENSEMBLE MODELS ALSO SHOW TEMPERATURES ABOUT ONE STANDARD DEVIATION ABOVE NORMAL FOR LATER IN THE WEEKEND AND NEXT WEEK IN A WEAK OFFSHORE FLOW. DEAN && .AVIATION...FLUCTUATING CONDITIONS HAVE BEEN FOUND ACROSS THE TAF SITES TODAY WITH VFR TO LIFR CONDITIONS BEING REPORTED...AS RAIN WITH A SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT MOVES THROUGH THE AREA. WINDS AT THE COASTAL SITES HAVE BEEN GUSTY THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 KTS COMMON...AND GUSTS TO NEAR 40 KTS AT KCEC. THE WINDS WILL DECREASE THIS EVENING INTO TONIGHT. EXPECT VARIABLE CONDITIONS TO CONTINUE THROUGH THE EVENING WITH IFR CONDITIONS POSSIBLE IN THE HEAVIEST RAIN. PERIODS OF RAIN WILL TRANSITION TO SHOWERS OVERNIGHT AND EXPECT CONDITIONS TO IMPROVE TO MVFR TO VFR AS DRIER...MORE UNSTABLE AIR MOVES IN. STP && .MARINE...PRESSURES LOOKING LIKE THEY HAVE BOTTOMED OUT AND WINDS HAVE PEAKED AS FRONT WAS MOVING THROUGH. WILL CONTINUE GALES INTO EARLY THIS EVENING AND LEAVE SMALL CRAFTS FOR LATER TONIGHT AS THE WINDS WILL DROP OFF QUICKLY BEHIND THE FRONT. A SERIES OF FRONTS WILL PASS THROUGH THE WATERS INTO THE MIDDLE PART OF THE WEEK WITH INCREASING SOUTHERLY WINDS AHEAD OF FRONT WITH SMALL CRAFT ADVISORY WINDS MAINLY IN THE WATERS NORTH OF THE CAPE. THE FIRST SUNDAY NIGHT INTO MONDAY MORNING AND THE NEXT DURING THE DAY ON TUESDAY. SURFACE HIGH STARTS TO BUILD OVER THE EASTERN PACIFIC WITH THE WINDS BECOMING NORTHWEST BY THURSDAY AND INCREASING TO SMALL CRAFT FRIDAY INTO SATURDAY. A SERIES OF SWELL TRAINS WILL MOVE THROUGH THE WATERS THROUGHOUT NEXT WEEK. LOOKS LIKE THE LARGEST ON MONDAY IS NOW SLIGHTLY LOWER THAN EARLIER MODEL RUNS PEAKING ABOUT 16-17 FEET BUT IT WILL STILL HAVE TO BE WATCHED FOR POSSIBLE HAZARDOUS SEAS WARNINGS. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY UNTIL 6 PM PST THIS EVENING CAZ001-003. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY PZZ455. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY PZZ450-475 GALE WARNING UNTIL 6 PM PST THIS EVENING PZZ450 SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM PST THURSDAY PZZ470. GALE WARNING UNTIL 7 PM PST THIS EVENING PZZ470. GALE WARNING UNTIL 6 PM PST THIS EVENING PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 15, 6:36 PM PST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 636 PM PST SAT FEB 15 2014 CAZ001>004-076-170245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 636 PM PST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD STORM SYSTEM WILL IMPACT THE REGION THIS WEDNESDAY WITH COOLER TEMPERATURES AND POSSIBLE WINTRY WEATHER OVER HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hazardous Seas Warnings in California, 2014Every hazardous seas warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.